Opuscula Math. 41, no. 3 (2021), 395-412

Opuscula Mathematica

Spectrum localization of a perturbed operator in a strip and applications

Michael Gil'

Abstract. Let \(A\) and \(\tilde{A}\) be bounded operators in a Hilbert space. We consider the following problem: let the spectrum of \(A\) lie in some strip. In what strip the spectrum of \(\tilde{A}\) lies if \(A\) and \(\tilde{A}\) are "close"? Applications of the obtained results to integral operators and matrices are also discussed. In addition, we apply our perturbation results to approximate the spectral strip of a Hilbert-Schmidt operator by the spectral strips of finite matrices.

Keywords: operator, spectrum, perturbation, approximation, integral operator, matrix.

Mathematics Subject Classification: 47A10, 47A55, 47B10.

Full text (pdf)

  1. B. Abdelmoumen, A. Jeribi, M. Mnif, Invariance of the Schechter essential spectrum under polynomially compact operator perturbation, Extracta Math. 26 (2011), no. 1, 61-73.
  2. P. Aiena, S. Triolo, Some perturbation results through localized SVEP, Acta Sci. Math. (Szeged) 82 (2016), no. 1-2, 205-219.
  3. P. Aiena, S. Triolo, Weyl-type theorems on Banach spaces under compact perturbations, Mediterr. J. Math. 15 (2018), no. 3, Paper no. 126, 18 pp.
  4. A.D. Baranov, D.V. Yakubovich, Completeness of rank one perturbations of normal operators with lacunary spectrum, J. Spectr. Theory 8 (2018), no. 1, 1-32.
  5. S. Buterin, S.V. Vasiliev, On uniqueness of recovering the convolution integro-differential operator from the spectrum of its non-smooth one-dimensional perturbation, Bound. Value Probl. (2018), Paper no. 55, 12 pp.
  6. W. Chaker, A. Jeribi, B. Krichen, Demicompact linear operators, essential spectrum and some perturbation results, Math. Nachr. 288 (2015), no. 13, 1476-1486.
  7. X. Claeys, Essential spectrum of local multi-trace boundary integral operators, IMA J. Appl. Math. 81 (2016), no. 6, 961-983.
  8. Yu.L. Daleckii, M.G. Krein, Stability of Solutions of Differential Equations in Banach Space, Amer. Math. Soc., Providence, R.I., 1974.
  9. E. Fedele, A. Pushnitski, Weighted integral Hankel operators with continuous spectrum, Concr. Oper. 4 (2017), no. 1, 121-129.
  10. M.I. Gil’, Invertibility conditions and bounds for spectra of matrix integral operators, Monatsh. Math. 129 (2000), 15-24.
  11. M.I. Gil’, Spectrum perturbations of operators on tensor products of Hilbert spaces, J. Math. Kyoto Univ. 43 (2004), no. 4, 719-735.
  12. M.I. Gil’, Spectrum and resolvent of a partial integral operator, Appl. Anal. 87 (2008), no. 5, 555-566.
  13. M.I. Gil’, Spectral approximations of unbounded non-selfadjoint operators, Analysis and Mathem. Physics 3 (2013), no. 1, 37-44.
  14. M.I. Gil’, Spectral approximations of unbounded operators of the type "normal plus compact", Funct. et Approx. Comment. Math. 51 (2014), no. 1, 133-140.
  15. M.I. Gil’, Operator Functions and Operator Equations, World Scientific, New Jersey, 2018.
  16. M.I. Gil’, Norm estimates for resolvents of linear operators in a Banach space and spectral variations, Adv. Oper. Theory 4 (2019), no. 1, 113-139.
  17. T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin, 1980.
  18. R. Killip, Perturbations of one-dimensional Schrödinger operators preserving the absolutely continuous spectrum, Int. Math. Res. Not. 38 (2002), 2029-2061.
  19. M. Malejki, Approximation of eigenvalues of some unbounded self-adjoint discrete Jacobi matrices by eigenvalues of finite submatrices, Opuscula Math. 27 (2007), no. 1, 37-49.
  20. M. Malejki, Approximation and asymptotics of eigenvalues of unbounded self-adjoint Jacobi matrices acting in \(l^2\) by the use of finite submatrices, Cent. Eur. J. Math. 8 (2010), no. 1, 114-128.
  21. G.V. Milovanovic, D.S. Mitrinovic, Th.M. Rassias, Topics in Polynomials: Extremal Problems, Inequalities, Zeros, World Scientific Publishing Co., Inc., River Edge, NJ, 1994.
  22. P.M. Pardalos, Th.M. Rassias (eds.), Contributions in Mathematics and Engineering, Springer International Publishing, Switzerland, 2016.
  23. Th.M. Rassias, V.A. Zagrebnov (eds.), Analysis and Operator Theory. Dedicated in Memory of Tosio Kato's 100th Birthday, Springer, NY, 2019.
  24. M.L. Sahari, A.K. Taha, L. Randriamihamison, A note on the spectrum of diagonal perturbation of weighted shift operator, Matematiche (Catania) 74 (2019), no. 1, 35-47.
  • Communicated by P.A. Cojuhari.
  • Received: 2020-12-24.
  • Accepted: 2021-01-24.
  • Published online: 2021-04-19.
Opuscula Mathematica - cover

Cite this article as:
Michael Gil', Spectrum localization of a perturbed operator in a strip and applications, Opuscula Math. 41, no. 3 (2021), 395-412, https://doi.org/10.7494/OpMath.2021.41.3.395

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.